Jump to content
CrazyBoards.org

Sign in to follow this  
eos

Advice needed: Meds for trichotillomania SSRIs not an option

Recommended Posts

Hi,

I have bulumia which I can reasonably control, some general anxiety - also not too bad but I've had trichotillomania for several years & now it's really bad. I've tried two SSRIs Zoloft & Lexapro 50mg & 10mg but the nausea side effects of both were so bad that I couldn't keep taking them as they were causing a serious bulumia relapse.

I am seeing the doctor soon & the two main side effects I cannot deal with are nausea & weight gain. Is it worth trying any of the a-typical anti-psychotics as the seem to all cause weight gain? I've tried Seroquel 25mg and it just made me insanely hungry but not sure if the dosage needed to be higher.

Am considering an MAOI like Mannerix but people seem to say meds for tics and tourettes work well also - any advice at all would be so helpful. Finally I live in Ireland so some drugs you guys have aren't available here & my doctor needs me to educate her - most doctors here really don't know much about trich.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

Sign in to follow this  

  • Similar Content

    • By Simba Cub
      I know it's not available at the moment but I believe it was at one point in Europe - does anyone have any experience with it? It's part RIMA and part SSRI, which shouldn't work but does
    • By maxor
      There is a certain irony here:
      "Ugh, tricyclics! Low selectivity for the serotonin transporter over the noradrenaline transporter, and what's with all the antagonism at histamine, alpha and 5HT2A receptors? Dirty stuff! Thankfully this is the 90's, and we have Selective Serotonin Reuptake Inhibitors!"
      "...eh, maybe you do need a bit of a noradrenaline boost on top. Thankfully this is 2000, and we have SNRI's!"
      "...and maybe it would be nice to have some histamine/5HT2-antagonism-mediated anti-anxiety action, too. It's 2010, try some Seroquel or Mirtazapine on top of your antidepressant!"
      "...and we do want some alpha1-adrenergic receptor antagonism to normalize the HPA axis! And some FIASMA / BDNF would be nice. R&D, get started! It's 2018!"
      "...or just have a tricyclic."

      I would not be surprised if they try to market anticholinergics as new groundbreaking anxiolytics in a few years from now... 
    • By maxor
      Hello Comrades,
      I've been taking Sertraline (50mg daily) for 9 months now.
      Reason for taking Sertraline: Depression & SAD. Maybe some GAD.
      So Sertraline treats my baseline anxiety quite well, also got rid of digestion problems, but I am struggling with side effects:
      Motor restlessness, agitation. I've always been quite "hyperactive", but Sertraline has worsened it by a good amount. I cannot sit still, I feel I have to walk, to pace. I move my fingers and toes to "release" some of the energy. Also lots of fidgeting, rocking back and forth. I have the urge to crawl out of my skin.
      _ Indifference, amotivation, apathy, lethargy. I get less things done on Sertraline than before Sertraline. Just want to sit around and do nothing. It is really disconcerting, because things would happen like a major car malfunction or someone f*ck*ng me over and I'd be thinking "this SHOULD piss me off, but, meh.. whatever.."! I've been doing some reading & research and there is the hypothesis that SSRI-induced-stimulation of 5HT2C & 5HT2A receptors dampens the dopaminergic transmission in the prefrontal cortex thus causing these specific SSRI side effects. Antagonism / Inverse Agonism of these receptors should theoretically resolve the problem. What medications do antagonize / inverse agonize these receptors? Are there any other reliable theories on what is causing this? And what could help?
      _ Sleep disturbances, f*ck*d up sleep cycle, crappy sleep. Falling asleep is difficult, shallow sleep, waking up a lot in the night => daytime fatigue. (This week I've been sleeping a lot, maybe because the body wants to compensate for last months's bad sleep?)
      _ Heat intolerance + hot flashes. My entire life I've been loving warmth and heat. I was the guy who could sit at the top row in the sauna for 20min @ 100°C (212 °F), but right now I cannot even stand a mild summer. And I have been getting hot flashes lasting between 10-15 mins several times a day (I am a 29 year old male, so pretty sure it is not menopause related)
      _ I also lost quite a bit of weight, partially due to loss of appetite, but also due to increased metabolic rate. My appetite is back to normal, but I am still not gaining any weight. BMI 20 right now.
      _ Palpitations (BUM BUM BUM BUM. BUM . . . BUM . . . BUM)
      _ mild headaches and "pressure" in my neck. Nothing bad, but very annoying in the mid and long term. Now I don't know what to do. I need some meds with "less" side effects. I haven't tried any combination of medications yet. To my dismay my doc prefers the SSRI merry go around aka SSRI carousel. I found a new psychiatrist and I will have a first appointment in about a month, but I don't know what to suggest to him. Has anybody some experience with a similar situation? Which antidepressant would be suitable for me? If there is someone who had the same problem and found some solution: please write me. Thank you. Greetings from Germany!
       
    • By Blahblah
      Just a poll to see what your take is on MAOI's or TCAs (for Depression)...which do you prefer, and WHY? Both are not the 1st line of treatment (says my pdoc) she is hesitant to suggest either, but i have not tried either class.
      Is one or the other more helpful and are they worth the side effects? (I've heard both have pain-in-the-butt side effects but why not try)
    • By cloudmonger
      Anyone have experiences on the reversible-MAOI Meclobemide (aka Manerix)? Apparently it’s not in the US (but in Europe, Australia & everywhere else). I cannot seem to get much info on this drug but from Wikipedia - seems like a promising choice for someone that has gone through most all the SSRIs, SNRIs, A/Ps etc.
      On (Wikipedia):
      Of 2300 people in multiple clinical trials who were treated with moclobemide in doses up to 600 mg with no dietary restrictions, none experienced a tyramine-mediated hypertensive reaction.[60]
      Moclobemide is tolerated to a similar degree to the SSRI antidepressants, although unlike SSRIs, moclobemide does not cause sexual dysfunction and gastrointestinal disturbance is less common[citation needed]. Moclobemide has been found to be superior to tricyclic and irreversible MAOI antidepressants in terms of side effects, as it does not cause anticholinergic, sedative or cardiovascular adverse effects[9] as well as not causing weight gain.[59]
      Unlike the irreversible MAOIs there is no evidence of liver toxicity with moclobemide.[61] Moclobemide has a similar efficacy profile compared to other antidepressants but is significantly superior to the tricyclic antidepressants and the classic (unselective or irreversible) MAOIs, in terms of tolerance and safety profile.
      Below, Per “Dr. Bob” (though I can’t vouch for this source) : http://www.dr-bob.org/tips/split/Experience-with-moclobemid.html
      “Moclobemide is the most frequently prescribed antidepressant in psychiatric practice in Finland. According to a Finnish double-blind multicenter trial, it was as good as or better than fluoxetine in all aspects when treating major depression (DSM-III-R criteria). Moclobemide was better in patients with atypical features.”
      “Further useful for the group of patients who might benefit from MAOIs but are too frightened of a possible hypertensive crisis to proceed with a trial of standard MAOIs.”
      “I now use this drug as a first choice in Depression (usually mild to moderate depression in my practice). It is usually remarkable in the absence of any exciting side effects (not much to talk about sometimes!)”
×
×
  • Create New...